Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 9, 2000, 10:04 PM EDT for Berkshire County, Massachusetts. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 10:04 PM EDT (02:04 UTC)
- Expired
- Aug 9, 2000, 11:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Berkshire County, MA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100206 SVRALB MAC003-100300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1004 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 1100 PM EDT * AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HANCOCK...OR ABOUT 6 MILES NORTHWEST OF PITTSFIELD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESHIRE AT 1015 PM EDT 6 MILES SOUTH OF SAVOY AT 1025 PM EDT EAST WINDSOR AT 1030 PM EDT LAT...LON 4260 7332 4242 7339 4237 7300 4258 7294
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:00 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 9, 10:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT WED AUG 9 2000
WL EXTEND FFA FOR EXTRM SRN VT AND BRKSHRS IN MA THRU 07Z PER SATPIX
TIMING PLUS LTL ADDITIONAL FOR RUNOFF...BUT WL TERMINATE MONTGOMERY
...SCHNECTADY AND SRN SARATOGA COS BASED ON KENX STORM TOTAL PCPN
AND TRACKS OF EXISTING ECHOES. DYING MID ATLC MCS AND VERY MUCH
ALIVE MCS ACRS MUCH OF OH VLY INTO WV KEEPING SOME MSTR FM NY/WRN
NEW ENG STORMS...HOWEVER WITH LINEAR PAT WL HAVE TO STILL BE
CONCERNED WITH EXCESSIVE PCPN AND HI H8 THETA-E VALUES. WK SFC TROF
NR 15W KRUT-VCNTY KIPT WHILE CDFNT APPEARS TO BE DRAPED THRU ERN
GRTLKS AND RUC PUSHES IT TO NR KART-KBFD AXIS BY 06Z WITH MSTR AXIS
INVOF EXISTING HIST STORM TOTAL PCPNS.
.ALY...NY ERN...FLASH FLOOD WATCH UNTIL MIDN ZONES 47 51>54 58>61
VT EXTRM SRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONES 13 14
MA EXTRM WRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONE 1
CT NW...NONE.In the hours before
Local storm report, Aug 9, 9:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
05p50 PM SUMMIT NY .75 INCH HAIL
08/09/00 SCHOHARIE DIME SIZE HAIL
NNNN
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 55 min |
| Aug 9, 11:55 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.